Tennessee, 2005

Flash Flood in Tennessee, July 5, 2005

July 5, 2005 · NWS OHX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 5, 1:30 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 5, 1:30 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT TUE JUL 5 2005

.SHORT TERM... (THROUGH THURSDAY)
CURRENT...AFTER MORNING CONVECTIVE LINE MOVED THRU...THIS AFTERNOON
HAS BEEN PRETTY QUIET. FRONT STILL IN NW CORNER OF MIDDLE
TN...APPROACHING BNA NEXT HOUR OR SO. CONSIDERABLE CLOUDINESS HAS
ALLOWED MERCURY TO CLIMB ONLY INTO LOWER TO MID 80S MOST LOCATIONS.

A LOT WILL HINGE ON FORECAST TRACK/NORTHERN INFLUENCE OF CINDY AND
DENNIS INTO NEXT WEEK. LATEST MODEL TRENDS/ASSOCIATED DISCUSSIONS
WOULD KEEP US PRETTY DRY...WITH CINDY STAYING FARTHER S AND E AND
DENNIS FARTHER S AND W. WILL LEAN TOWARDS THESE SCENARIOS IN
FORECAST. BEST CHANCES FOR RAIN S AND E WITH CINDY.

.LONG TERM...
STILL LOOKS DRY FRI INTO WEEKEND.

AS FOR TEMPS...MODEL BLEND LOOKS BEST.

BNA BB 69/89/67/90 1111
CKV BB 66/89/65/90 1111
CSV EB 65/81/62/83 2323
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jul 5, 4:44 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
544 AM CDT TUE JUL 5 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
544 AM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS WILL BE SCATTERED ACROSS MIDDLE TENNESSEE TODAY...
AND SOME MAY LINGER IN THE SOUTHERN PART OF THE MID STATE AS
WELL AS THE PLATEAU TONIGHT.  ALTHOUGH THE STRONGEST STORMS MAY
PRODUCE STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND POSSIBLY SOME
SMALL HAIL...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 3:44 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT TUE JUL 5 2005

TNZ056>058-060-061-075-077-079-093>095-060000-
BEDFORD-COFFEE-GILES-GRUNDY-HICKMAN-LAWRENCE-LEWIS-MARSHALL-MAURY-
PERRY-WAYNE-
444 PM CDT TUE JUL 5 2005

...ISOLATED STRONG THUNDERSTORMS CAN BE EXPECTED IN SOUTHWEST MIDDLE
TENNESSEE THIS EVENING...

REMNANTS OF A FRONTAL BOUNDARY WILL ACT TO FOCUS SCATTERED SHOWERS
AND THUNDERSTORMS EARLY THIS EVENING IN SOUTHERN MIDDLE TENNESSEE.
ISOLATED STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS TO 35 MPH.

IN ADDITION...MOIST LOW LEVEL WINDS...AHEAD OF TROPICAL STORM
STORM CINDY WILL KEEP PLENTY OF SHOWERS AND THUNDERSTORMS GOING
ACROSS NORTHERN MISSISSIPPI AND ACROSS NORTHERN ALABAMA. SOME OF THIS
ACTIVITY COULD WORK ITS WAY INTO SOUTHERN MIDDLE TENNESSEE LATER
THIS EVENING. LOCALIZED HEAVY RAINFALL COULD OCCUR IN THE STRONGER
STORMS.

BOYD
01
Special weather statement, Jul 5, 4:45 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT TUE JUL 5 2005

TNZ056>063-075-077>080-093>095-060000-
BEDFORD-CANNON-COFFEE-GILES-GRUNDY-HICKMAN-LAWRENCE-LEWIS-MARSHALL-
MAURY-PERRY-RUTHERFORD-VAN BUREN-WARREN-WAYNE-WILLIAMSON-
545 PM CDT TUE JUL 5 2005

...STRONG THUNDERSTORMS ACROSS SOUTHERN MIDDLE TENNESSEE...

A LINE OF STRONG THUNDERSTORMS CONTINUES TO DEVELOP ALONG A
FRONTAL BOUNDARY...FROM WAYNESBORO EAST TO MANCHESTER. TORRENTIAL
RAINS HAVE BEEN REPORTED IN A FEW OF THESE STORMS. TRAINING
OF STORMS IS LIKELY THROUGH 7 PM CDT ACROSS WAYNE...LAWRENCE AND
GILES COUNTIES. MOTORISTS ARE URGED TO DRIVE WITH CAUTION ON AREA
ROADWAYS...AND DO NOT CROSS WHERE WATER COVERS THE ROAD.

RAINFALL AMOUNTS IN EXCESS OF ONE AND A QUARTER INCHES HAS FALLEN
IN PARTS OF WAYNE AND LAWRENCE COUNTIES SINCE 5 PM.

BOYD
01

The radar

The Northeast Alabama radar (KHTX), 127 km away, was scanning. The volume nearest the first event began at 00:01 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lawrence

When
July 5, 6:00 PM CST to 6:26 PM CST
Where
Lawrence County, 5 mi NW of Lawrenceburg
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
35.300, -87.400

Flash flooding reported near David Crockett state Park. Rural flooding of farmland and small creeks.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463747.